5707 N. 22nd Street
Tampa, FL 33610
P:813.272.2244 F: 813.272.3766

Behavioral Health Topic Centers

Dating
Resources
Basic InformationMore InformationLinks
Related Topics
Ask Dr. DombeckAsk Dr. Dombeck:
Psychotherapy and Mental Health Questions

Panicking Boyfriend

Tue, May 4th 2004

Hello-I'm 22 and my boyfriend is 31, who is diagnosed with anxiety/panic disorder. He has had this for 6 years and nothing seems to be improving. Medications, cat scans, therapy...it has just gotten worse. Is it normal for them to last for 6 hours at a time? For 4-5 days? He'll have good days and then a long stream of bad days. It's impaired his driving and jobs. I have been very patient and sensitive to his needs...but how can I tell if he is "over-exaggerating" (not that he is)? His pulse is normal during the attacks, although, one occasion it was very slow. Currently, he is on PaxilCR and Ativan. I don't see a difference and it's been about 6 months on these. (he's been on several medications over the years.) He is wanting to give up on help and work. I just don't know what to do...Thank you for your time and advice. It is greatly appreciated.

THE ANSWER TO THIS QUESTION WILL NOT BE DISPLAYED UNTIL YOU HAVE INDICATED YOUR AGREEMENT WITH THE DISCLAIMER PRINTED JUST BELOW. CLICK THE 'I AGREE' BUTTON TO AGREE TO THESE TERMS AND SEE THE RESPONSE.

Disclaimer

  • Dr. Dombeck responds to questions about psychotherapy and mental health problems, from the perspective of his training in clinical psychology.
  • Dr. Dombeck intends his responses to provide general educational information to the readership of this website; answers should not be understood to be specific advice intended for any particular individual(s).
  • Questions submitted to this column are not guaranteed to receive responses.
  • No correspondence takes place.
  • No ongoing relationship of any sort (including but not limited to any form of professional relationship) is implied or offered by Dr. Dombeck to people submitting questions.
  • Dr. Dombeck, Mental Help Net and CenterSite, LLC make no warranties, express or implied, about the information presented in this column. Dr. Dombeck and Mental Help Net disclaim any and all merchantability or warranty of fitness for a particular purpose or liability in connection with the use or misuse of this service.
  • Always consult with your psychotherapist, physician, or psychiatrist first before changing any aspect of your treatment regimen. Do not stop your medication or change the dose of your medication without first consulting with your physician.